Format

Send to

Choose Destination
Intern Med. 2006;45(7):475-8. Epub 2006 May 1.

Human herpesvirus-6 hepatitis associated with cyclosporine-A encephalitis after bone marrow transplantation for chronic myeloid leukemia.

Author information

1
Fourth Department of Internal Medicine, Sapporo Medical University School of Medicine, Sapporo.

Abstract

A 31-year-old man referred to our hospital for treatment of his chronic myeloid leukemia (CML) in the first chronic phase by bone marrow transplantation. We pretreated him with cyclophosphamide and total body irradiation and bone marrow transplantation (BMT) was carried out. On day 31, the engraftment was confirmed and on day 52, acute graft versus host disease (GVHD) was observed. On day 189, he lost consciousness due to cyclosporine A-induced leukoencephalopathy and 375 mg cyclosporine A was changed to 100 mg prednisolone. On day 199, liver dysfunction (AST 410 IU/L, ALT 557 IU/L, gammaGTP 385 IU/L, ALP 363 IU/L, D-Bil 0.3 mg/dl) developed and a liver biopsy was performed. PCR analysis of DNA from the liver biopsy specimen was positive for HHV-6 and immunostaining using anti-HHV-6 and anti-HHV-6b antibodies showed positive staining in the cytosol of hepatocytes. No other viruses were found to induce hepatitis. From these results, he was diagnosed as having HHV-6 hepatitis and it was successfully treated with gancyclovir (GCV) administration.

[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
Loading ...
Support Center